SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72205885 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a shoulder instability procedure, it was noticed that three (3) q fix anchors failed.The first q fix anchor was successfully deployed, but the suture broke as it appeared to be frayed when surgeon flossed the transfer suture (case (b)(4).The second q-fix anchor could not be deployed from the inserter (case (b)(4) and when placing the third and final anchor it was deployed successfully, but when flossing the suture, it broke again (case (b)(4).The remaining sutures were stripped by pulling them and the repair sutures were cut with a suture cutter.The procedure was resumed without any delay, using an equivalent s+n back up product on the original drilled bone holes, leaving no void in the patient.Patient outcome is normal and no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.